Alert archive / Nebraska / Winter Storm Warnings in 2018

Winter Storm Warning 2, NWS Goodland, KS

November 7, 2018Dundy County, Hitchcock County, Nebraska; Cheyenne County, Rawlins County, Kansas; Yuma County, Colorado

NWS Goodland, KS issued this winter storm warning at Nov 7, 2018, 6:32 PM MST for Dundy County, Hitchcock County, Nebraska; Cheyenne County, Rawlins County, Kansas; Yuma County, Colorado. It was in force for 15 hr. 10 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 7, 2018, 6:32 PM MST (01:32 UTC)
Expired
Nov 8, 2018, 9:30 AM MST
In force
15 hr
Issued by
NWS Goodland, KS

Counties Yuma County, CO, Cheyenne County, KS, Rawlins County, KS, Dundy County, NE, Hitchcock County, NE

The radar

The Goodland radar (KGLD), 69 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 7, 6:32 PM MSTSNOW 2Trenton, NEPUBLIC REPORTED SNOW STARTING AROUND 1:30 P.M. TREES AND GROUND STILL COVERED IN SNOW.
Nov 7, 8:04 PM MSTSNOW 5Benkelman, NEVIA TWITTER, PUBLIC REPORTED 5 INCHES OF SNOW WITH SNOW STILL FALLING.
Nov 8, 2:15 AM MSTSNOW 8Benkelman, NEREPORTED VIA SOCIAL MEDIA.
Nov 8, 6:00 AM MSTHEAVY SNOW 8Culbertson, NE
Nov 8, 6:09 AM MSTSNOW 512 Nw Saint Francis, KSVIA FACEBOOK. MEASURED MELTED SNOW CORE OF 0.35 INCH.
Nov 8, 6:45 AM MSTHEAVY SNOW 122 Nnw Stratton Ne, NE
Nov 8, 6:58 AM MSTHEAVY SNOW 82 Wsw Parks, NE
Nov 8, 7:00 AM MSTSNOW 73 W Culbertson, NEVIA TWITTER.
Nov 8, 8:45 AM MSTSNOW 88 Nnw Stratton Ne, NEVIA TWITTER.
Nov 8, 9:18 AM MSTSNOW 92 E Max, NEVIA TWITTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 1.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2018-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2018-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1300 m above ground
0-6 km bulk shear
106 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

658 
WWUS43 KGLD 080132
WSWGLD

URGENT - WINTER WEATHER MESSAGE
National Weather Service Goodland KS
632 PM MST Wed Nov 7 2018

.Wintry weather remains on track to impact the entire area
tonight through Thursday. Additional snowfall amounts ranging
from an inch to five inches are expected. A lull in snowfall is
expected through early evening before increasing and continuing
through sunrise. Snow will decrease in coverage and intensity
from west to east through the day Thursday.

COZ090-KSZ001-002-NEZ079-080-081200-
/O.UPG.KGLD.WW.Y.0011.181108T0600Z-181108T1800Z/
/O.NEW.KGLD.WS.W.0002.181108T0132Z-181108T1800Z/
Yuma County-Cheyenne-Rawlins-Dundy-Hitchcock-
Including the cities of Yuma, Wray, St. Francis, Bird City, 
Atwood, Benkelman, Culbertson, Trenton, Stratton Ne, and Palisade
632 PM MST Wed Nov 7 2018 /732 PM CST Wed Nov 7 2018/

...WINTER STORM WARNING IN EFFECT UNTIL 11 AM MST /NOON CST/
THURSDAY...

* WHAT...Heavy snow. Additional snow accumulations of 2 to 5 
  inches.

* WHERE...In Kansas, Cheyenne and Rawlins Counties. In Colorado, 
  Yuma County County. In Nebraska, Dundy and Hitchcock Counties.

* WHEN...Until 11 AM MST /noon CST/ Thursday.

* ADDITIONAL DETAILS...4 to 5 inches of snow have already fallen
  between the Highway 36 and Highway 34 corridors. Slideoffs have
  already occurred as the slush freezes. Be prepared for
  visibility under a mile in the falling snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ013-014-027-028-042-081200-
/O.EXT.KGLD.WW.Y.0011.181108T0132Z-181108T1800Z/
Sherman-Thomas-Wallace-Logan-Wichita-
Including the cities of Goodland, Colby, Sharon Springs, Oakley, 
and Leoti
632 PM MST Wed Nov 7 2018 /732 PM CST Wed Nov 7 2018/

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 AM MST /NOON
CST/ THURSDAY...

* WHAT...Snow expected. Additional snow accumulations of 1 to 3 
  inches.

* WHERE...Northwest and west central Kansas, northeast Colorado 
  and southwest Nebraska.

* WHEN...Until 11 AM MST /noon CST/ Thursday.

* ADDITIONAL DETAILS...Expect slippery road conditions and
  visibility under a mile in the falling snow. The hazardous 
  conditions will impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ003-004-015-016-029-NEZ081-081200-
/O.EXT.KGLD.WW.Y.0011.181108T0132Z-181109T0000Z/
Decatur-Norton-Sheridan-Graham-Gove-Red Willow-
Including the cities of Oberlin, Norton, Hoxie, Hill City, 
Quinter, Grinnell, Grainfield, and McCook
732 PM CST Wed Nov 7 2018

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST
THURSDAY...

* WHAT...Snow expected. Additional snow accumulations of 3 to 5 
  inches expected.

* WHERE...Portions of northwest and west central Kansas and 
  southwest Nebraska.

* WHEN...Until 6 PM CST Thursday.

* ADDITIONAL DETAILS...Expect slippery road conditions and
  visibility under a mile in the falling snow. The hazardous 
  conditions will impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
JTL
3 follow-up statements
385 
WWUS43 KGLD 081141
WSWGLD

URGENT - WINTER WEATHER MESSAGE
National Weather Service Goodland KS
441 AM MST Thu Nov 8 2018

.Light snow is beginning to wind down across the area. Snow
amounts have been reduced along and south of Interstate 70, where
only 1 to 2 inches is now expected. However, further north along
the Kansas and Nebraska border area, moderate to locally heavy
snow fell overnight. Total snow amounts of 3 to 6 inches will be 
common in that area, with local amounts of up to 10 inches. 

COZ090-KSZ001-002-NEZ079-080-081800-
/O.CON.KGLD.WS.W.0002.000000T0000Z-181108T1800Z/
Yuma County-Cheyenne-Rawlins-Dundy-Hitchcock-
Including the cities of Yuma, Wray, St. Francis, Bird City, 
Atwood, Benkelman, Culbertson, Trenton, Stratton Ne, and Palisade
441 AM MST Thu Nov 8 2018 /541 AM CST Thu Nov 8 2018/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST /NOON
CST/ THIS MORNING...

* WHAT...Heavy snow. Additional snow accumulations of up to two 
  inches.

* WHERE...In Kansas, Rawlins and Cheyenne Counties. In Nebraska, 
  Hitchcock and Dundy Counties. In Colorado, Yuma County County.

* WHEN...Until 11 AM MST /noon CST/ this morning.

* ADDITIONAL DETAILS...Plan on slippery road conditions. The 
  hazardous conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ013-014-027-028-042-081800-
/O.CON.KGLD.WW.Y.0011.000000T0000Z-181108T1800Z/
Sherman-Thomas-Wallace-Logan-Wichita-
Including the cities of Goodland, Colby, Sharon Springs, Oakley, 
and Leoti
441 AM MST Thu Nov 8 2018 /541 AM CST Thu Nov 8 2018/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
/NOON CST/ THIS MORNING...

* WHAT...Snow. Additional snow accumulations of up to one inch.

* WHERE...Wichita, Thomas, Sherman, Logan and Wallace Counties.

* WHEN...Until 11 AM MST /noon CST/ this morning.

* ADDITIONAL DETAILS...Plan on slippery road conditions. The 
  hazardous conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ003-004-015-016-029-NEZ081-081800-
/O.CON.KGLD.WW.Y.0011.000000T0000Z-181109T0000Z/
Decatur-Norton-Sheridan-Graham-Gove-Red Willow-
Including the cities of Oberlin, Norton, Hoxie, Hill City, 
Quinter, Grinnell, Grainfield, and McCook
541 AM CST Thu Nov 8 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Snow. Additional snow accumulations of up to two inches.

* WHERE...Portions of northwest and west central Kansas and 
  southwest Nebraska.

* WHEN...Until 6 PM CST this evening.

* ADDITIONAL DETAILS...Plan on slippery road conditions. The 
  hazardous conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
858 
WWUS43 KGLD 081545
WSWGLD

URGENT - WINTER WEATHER MESSAGE
National Weather Service Goodland KS
845 AM MST Thu Nov 8 2018

.A band of light to occasionally heavy snow extends along 
Interstate 70 from near Burlington Colorado through Goodland and 
Colby Kansas. Snowfall rates of an inch or two per hour are
expected and could make for slippery conditions on area roadways
and sidewalks. This band of snow or additional bands of snow are
possible as the weather system responsible slowly moves east-
southeast. North of the interstate snow is winding down with
little if any additional accumulation. 

COZ090-KSZ001-002-NEZ079-080-081800-
/O.CON.KGLD.WS.W.0002.000000T0000Z-181108T1800Z/
Yuma County-Cheyenne-Rawlins-Dundy-Hitchcock-
Including the cities of Yuma, Wray, St. Francis, Bird City, 
Atwood, Benkelman, Culbertson, Trenton, Stratton Ne, and Palisade
845 AM MST Thu Nov 8 2018 /945 AM CST Thu Nov 8 2018/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST /NOON
CST/ THIS MORNING...

* WHAT...light snow. Additional snow accumulations of up to an
  inch possible. 

* WHERE...In Kansas, Rawlins and Cheyenne Counties. In Nebraska, 
  Hitchcock and Dundy Counties. In Colorado, Yuma County County.

* WHEN...Until 11 AM MST /noon CST/ this morning.

* ADDITIONAL DETAILS...Plan on slippery road conditions. The 
  hazardous conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ013-014-027-028-042-081800-
/O.CON.KGLD.WW.Y.0011.000000T0000Z-181108T1800Z/
Sherman-Thomas-Wallace-Logan-Wichita-
Including the cities of Goodland, Colby, Sharon Springs, Oakley, 
and Leoti
845 AM MST Thu Nov 8 2018 /945 AM CST Thu Nov 8 2018/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
/NOON CST/ THIS MORNING...

* WHAT...Snow. Additional snow accumulations of one to two inches.
 
* WHERE...Wichita, Thomas, Sherman, Logan and Wallace Counties.

* WHEN...Until 11 AM MST /noon CST/ this morning.

* ADDITIONAL DETAILS...Plan on slippery road conditions. The 
  hazardous conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ003-004-015-016-029-NEZ081-081800-
/O.CON.KGLD.WW.Y.0011.000000T0000Z-181109T0000Z/
Decatur-Norton-Sheridan-Graham-Gove-Red Willow-
Including the cities of Oberlin, Norton, Hoxie, Hill City, 
Quinter, Grinnell, Grainfield, and McCook
945 AM CST Thu Nov 8 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Snow. Additional snow accumulations of up to two inches.

* WHERE...Portions of northwest and west central Kansas and 
  southwest Nebraska.

* WHEN...Until 6 PM CST this evening.

* ADDITIONAL DETAILS...Plan on slippery road conditions. The 
  hazardous conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
669 
WWUS43 KGLD 081630
WSWGLD

URGENT - WINTER WEATHER MESSAGE
National Weather Service Goodland KS
930 AM MST Thu Nov 8 2018

.A band of light to occasionally heavy snow extends along
Interstate 70 from near Burlington Colorado through Goodland and
Colby Kansas. Snowfall rates of an inch or two per hour are
expected and could make for slippery conditions on area roadways
and sidewalks. This band of snow or additional bands of snow are
possible as the weather system responsible slowly moves east-
southeast. North of the interstate snow is winding down with
little if any additional accumulation.

COZ090-KSZ001-002-NEZ079-080-081730-
/O.CAN.KGLD.WS.W.0002.000000T0000Z-181108T1800Z/
Yuma County-Cheyenne-Rawlins-Dundy-Hitchcock-
Including the cities of Yuma, Wray, St. Francis, Bird City, 
Atwood, Benkelman, Culbertson, Trenton, Stratton Ne, and Palisade
930 AM MST Thu Nov 8 2018 /1030 AM CST Thu Nov 8 2018/

...WINTER STORM WARNING IS CANCELLED...

Little if any accumulating snow is expected, therefore the Winter
Storm Warnings is cancelled. 

$$

KSZ003-004-NEZ081-081730-
/O.CAN.KGLD.WW.Y.0011.000000T0000Z-181109T0000Z/
Decatur-Norton-Red Willow-
Including the cities of Oberlin, Norton, and McCook
1030 AM CST Thu Nov 8 2018

...WINTER WEATHER ADVISORY IS CANCELLED...

Little if any accumulating snow is expected, therefore the Winter
Weather Advisory is cancelled. 

$$

COZ091-090000-
/O.EXA.KGLD.WW.Y.0011.000000T0000Z-181109T0000Z/
Kit Carson County-
Including the city of Burlington
930 AM MST Thu Nov 8 2018

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...Snow, heavy at times. Additional snow accumulations of up
  to five inches in narrow snow band with lesser amounts outside
  of the band. 

* WHERE...Kit Carson County County.

* WHEN...Until 6 PM CST this evening.

* ADDITIONAL DETAILS...Plan on slippery road conditions.
  Visibilities locally one quarter mile or less. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ013-014-027-028-042-090000-
/O.EXT.KGLD.WW.Y.0011.000000T0000Z-181109T0000Z/
Sherman-Thomas-Wallace-Logan-Wichita-
Including the cities of Goodland, Colby, Sharon Springs, Oakley, 
and Leoti
930 AM MST Thu Nov 8 2018 /1030 AM CST Thu Nov 8 2018/

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 5 PM MST /6 PM
CST/ THIS AFTERNOON...

* WHAT...Snow, heavy at times. Additional snow accumulations of up
  to five inches in narrow snow band with lesser amounts outside
  of the band. 

* WHERE...Wichita, Thomas, Sherman, Logan and Wallace Counties.

* WHEN...Until 5 PM MST /6 PM CST/ this afternoon.

* ADDITIONAL DETAILS...Plan on slippery road conditions.
  Visibilities locally one quarter mile or less. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ015-016-029-090000-
/O.CON.KGLD.WW.Y.0011.000000T0000Z-181109T0000Z/
Sheridan-Graham-Gove-
Including the cities of Hoxie, Hill City, Quinter, Grinnell, 
and Grainfield
1030 AM CST Thu Nov 8 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Snow. Additional snow accumulations of up to two inches.
  Higher amounts possible within any snow bands. 

* WHERE...Portions of northwest and west central Kansas and 
  southwest Nebraska.

* WHEN...Until 6 PM CST this evening.

* ADDITIONAL DETAILS...Plan on slippery road conditions.
  Visibilities may drop to as low as one quarter to one half mile. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this winter storm warning went out at Nov 7, 4:44 PM MST, 1 hour 48 minutes earlier.

Area forecast discussion, Nov 7, 4:44 PM MST, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
444 PM MST Wed Nov 7 2018

.SHORT TERM...(This evening through Saturday)
Issued at 205 PM MST Wed Nov 7 2018

Tonight-Thursday...the current batch of light accumulating snow near
the KS/NE border early this afternoon is expected to lift north-
northeast toward the northeast corner of our area by sunset with a
brief lull in activity for the rest of the area.

For tonight another batch of moisture in the 700-500mb seeder/feeder
zone moves across the area from the northwest bringing high
probabilities of light snow to the area. Areas that arent in the 700-
500mb moisture axis may see only some flurries given the favorable
cold temperatures aloft and moisture below 700mb. Not much wind to
speak of so blowing/drifting snow not an issue  For tomorrow
precipitation chances decrease from west to east. Total
accumulations from both todays event and tonight-tomorrow look to
range from an inch or two in the southwest to 3 to 7 across the rest
of the area, highest along and north of the KS/NE border. At this it
does not appear that we'll meet the 8 inch in 24 hour amounts to
warrant a winter storm warning but will continue to monitor.

Lows tonight look to range from the low/mid 20s across the northwest
to the upper 20s to around 30 far southeast and south. High
temperatures Thursday will be tricky given some expected snow cover.
Currently have highs in the low to mid 30s.

Thursday night-Friday...dry weather expected. Base of our upper
trough swings through during the night but with little if any
moisture a few clouds are possible at best. We remain in northwest
flow aloft during the day with plenty of sunshine across the area.
Low temperatures will be in the teens to around 20. They could be
lower given the lack of clouds and fresh snow but will fight veering
winds 10 mph or less so some mixing should occur. High temperatures
range from around 30 in the northeast to around 40/low 40s far south
and southwest.

Friday night-Saturday...dry with little in the way of clouds during
the night. Some increase in clouds arrive in the afternoon with dry
weather continuing. Low temperatures generally in the low teens to
around 20. Highs in the low 40s to low 50s.

.LONG TERM...(Saturday night through Wednesday)
Issued at 108 PM MST Wed Nov 7 2018

Longwave trough will continue to dominate the pattern through the
extended period, with several shots of cold air moving into the area
before ridge shifts to the east allowing for warm conditions to
return to the CWA late in the period. While large scale pattern is
reasonably similar between operational models, there is large
differences with how long cold air lingers across the area. While
it is difficult to really perfect prog the forecast at this range,
looking at GEFS plumes suggest the warmer GFS definitely in the
warmer extremes of the data distribution and think skewing the
forecast towards the cold solutions is prudent at this time. Not
confident enough to bring forecast to coldest solutions, but will
have to keep an eye should these solutions become more likely.

Next system will impact area on Sunday, which will bring a quick
blast of snow to southern zones. To early to speculate on potential
snow amounts, but do not expect major impacts at this point.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 440 PM MST Wed Nov 7 2018

VFR to IFR conditions forecast for the TAFs. Main focus is the
timing of the lower visibility and ceiling this evening. For the
next few hours confidence is moderate for the the tempo group at
KMCK. The lower conditions may last longer or shorter, difficult
to be very confident given the broken nature of the snow showers.
After 6z conditions will deteriorate for both sites. Conditions
should improve by the end of the TAF period for both sites.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Winter Weather Advisory from midnight tonight to 6 PM CST
     Thursday for KSZ003-004-015-016-029.

     Winter Weather Advisory from 11 PM MST /midnight CST/ this
     evening to 11 AM MST /noon CST/ Thursday for KSZ001-002-013-
     014-027-028-042.

CO...Winter Weather Advisory from 11 PM this evening to 11 AM MST
     Thursday for COZ090.

NE...Winter Weather Advisory from midnight tonight to 6 PM CST
     Thursday for NEZ081.

     Winter Weather Advisory from 11 PM MST /midnight CST/ this
     evening to 11 AM MST /noon CST/ Thursday for NEZ079-080.

&&

SHORT TERM...99
LONG TERM...JRM
AVIATION...JTL
Hazardous weather outlook, Nov 7, 4:08 PM MST, 2 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
408 PM MST Wed Nov 7 2018

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-082315-
Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins-
Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove-
Greeley-Wichita-Dundy-Hitchcock-Red Willow-
408 PM MST Wed Nov 7 2018 /508 PM CST Wed Nov 7 2018/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...TODAY...

Light to occasionally moderate snow north of the interstate this
afternoon is expected to slowly lift northeast and out of the area
around or shortly after sunset. Up to three inches of additional
accumulation may occur by sunset.

Snowfall coverage and intensity will increase this evening and
continue overnight for the entire area as another weather
disturbance moves through. Additional snowfall amounts of one to
three inches are expected tonight.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY...

Snow will continue Thursday morning before ending from west to east
in the afternoon. Up to three additional inches are expected. Total
snowfall amounts currently range from an inch in parts of East
Central Colorado to five inches in parts of Northwest Kansas and
Southwest Nebraska.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed. However any snowfall reports
are greatly appreciated.

JTL

In the hours before

Local storm report, Nov 7, 3:26 PM MST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
326 PM MST WED NOV 7 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     SNOW             BENKELMAN               40.05N 101.53W
11/07/2018  M5.0 INCH        DUNDY              NE   PUBLIC

            VIA FACEBOOK.

&&
Local storm report, Nov 7, 3:27 PM MST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
327 PM MST WED NOV 7 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     SNOW             HAIGLER                 40.01N 101.94W
11/07/2018  M5.8 INCH        DUNDY              NE   PUBLIC

&&
Local storm report, Nov 7, 4:08 PM MST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
408 PM MST WED NOV 7 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     SNOW             4 NE VERNON             39.96N 102.23W
11/07/2018  M5.0 INCH        YUMA               CO   PUBLIC

            TIME ESTIMATED.

&&

ANW
Local storm report, Nov 7, 4:10 PM MST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
410 PM MST WED NOV 7 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     SNOW             4 N BLAKEMAN            39.88N 101.13W
11/07/2018  M4.0 INCH        RAWLINS            KS   PUBLIC

            LIQUID AMOUNT WAS 0.20 INCHES.

&&

ANW
Local storm report, Nov 7, 5:49 PM MST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
549 PM MST WED NOV 7 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     SNOW             2 E MAX                 40.11N 101.36W
11/07/2018  M5.5 INCH        DUNDY              NE   PUBLIC

            PUBLIC REPORTED 5.5 OF SNOW VIA TWITTER.

&&

ANW
Local storm report, Nov 7, 5:56 PM MST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
556 PM MST WED NOV 7 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     SNOW             TRENTON                 40.18N 101.01W
11/07/2018  E2.0 INCH        HITCHCOCK          NE   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS SNOWFALL ESTIMATES
            OF 1 TO 2 INCHES.

&&

ANW

Nearby

Winter Storm Warnings in Nebraska, 2018Winter Storm Warnings in Kansas, 2018Winter Storm Warnings in Colorado, 2018Every winter storm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.